MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY OLYMPUS 22GA - BOX 5; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY OLYMPUS 22GA - BOX 5; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 5822-5
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of needle detachment of device or device component.Imdrf impact code f2301 captures the reportable event of additional device required to retrieve the detached fragment.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect pulmonary olympus 22ga was used in the lungs during an endobronchial ultrasound (ebus) procedure performed on (b)(6) 2025.During the procedure, a piece of the shaft of the needle broke and detached into the patient's airway.The device was removed, and the detached fragment was retrieved with a biopsy forceps.The procedure was completed with another same device.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of needle detachment of device or device component.Imdrf impact code f2301 captures the reportable event of additional device required to retrieve the detached fragment.Block h11: the returned expect pulmonary was analyzed, and product analysis found the working length and the needle was bent.Also, the scope attachment was observed damaged.During microscope inspection the needle was observed peeled off.The customer provided some pictures where it can observe the label information of the device and a sample of the piece that peeled off from the needle.Unable to confirm the reported code of "needle detachment of device or device component" with testing of the product returned.A risk review was completed and confirmed that the event of "needle detachment of device or device component" was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.With all available information, boston scientific concludes that the reported event "needle detachment of device or device component" was not confirmed.The damages observed on the device were most likely related to procedural factors, such as device handling and the technique used by the physician (applied force), which could have caused the distal needle tip to peel off during the procedure.For these reasons, the events "needle damaged," "needle bent/kinked," "scope attachment damaged," and "working length bent/kinked" were classified as "adverse event related to procedure," as the adverse event occurred during the procedure and the device did not contribute to the event.On the other hand, the reported event "additional device required" cannot be confirmed because it occurred during the procedure and there is no objective evidence or descriptive information available to verify the event.For this reason, this event will be classified as "cause not established." all compiled information from this investigation indicates that the most probable cause is "adverse event related to procedure.".

Brand Name
EXPECT PULMONARY OLYMPUS 22GA - BOX 5
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23982153
Report Number3005099803-2026-00055
Device Sequence Number10704358
Product Code EOQ
UDI-Device Identifier08714729861430
UDI-Public(01)08714729861430(17)280723(10)37051179
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163248
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5822-5
Device Catalogue Number5822-5
Device Lot Number0037051179
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown